Alert archive / Texas / Rip Current Statements in 2026
Rip Current Statement 6, NWS Brownsville, TX
NWS Brownsville, TX issued this rip current statement at Jan 30, 2026, 1:32 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Jan 30, 2026, 6:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2026, 1:32 AM CST (07:32 UTC)
- In effect from
- Jan 30, 2026, 6:00 PM CST
- Expired
- Jan 31, 2026, 6:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 7.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
350 WHUS44 KBRO 300732 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 132 AM CST Fri Jan 30 2026 TXZ451-454-455-311200- /O.NEW.KBRO.SU.Y.0005.260131T0000Z-260131T1200Z/ /O.NEW.KBRO.RP.S.0006.260131T0000Z-260131T1200Z/ Kenedy Island-Willacy Island-Cameron Island- 132 AM CST Fri Jan 30 2026 ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY... ...HIGH RIP CURRENT RISK IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... * WHAT...For the High Surf Advisory, large breaking waves of 4 to 6 feet expected in the surf zone. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...Kenedy Island, Willacy Island and Cameron Island Counties. * WHEN...For the High Surf Advisory, from 6 PM this evening to 6 AM CST Saturday. For the High Rip Current Risk, from this evening through late tonight. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
608 WHUS44 KBRO 310620 AAA CFWBRO Coastal Hazard Message...UPDATED National Weather Service Brownsville TX 1220 AM CST Sat Jan 31 2026 TXZ451-454-455-010000- /O.EXT.KBRO.SU.Y.0005.000000T0000Z-260201T0000Z/ /O.EXT.KBRO.RP.S.0006.000000T0000Z-260201T0000Z/ Kenedy Island-Willacy Island-Cameron Island- 1220 AM CST Sat Jan 31 2026 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THIS AFTERNOON... * WHAT...For the High Surf Advisory, large breaking waves of 4 to 6 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Kenedy Island, Willacy Island and Cameron Island Counties. * WHEN...For the High Surf Advisory, until 6 PM CST this evening. For the High Rip Current Risk, through this afternoon. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this rip current statement went out at Jan 29, 10:43 PM CST, 2 hours 49 minutes earlier. Its key messages:
- Updated at 1023 PM CST Thu Jan 29 2026
- A cold front moving through overnight will bring colder temperatures back to the region through Sunday with a Freeze Watch in effect for portions of the region Saturday night into Sunday.
- Low rain chances (10-30%) along the immediate coast and Gulf waters tonight into Friday morning.
- Adverse marine conditions are expected Friday morning through Saturday afternoon, with a Small Craft Advisory in effect beginning at 5 AM Friday.
- Adverse beach are expected by Friday evening and potentially through the weekend.
Area forecast discussion, Jan 29, 10:43 PM CST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
1043 PM CST Thu Jan 29 2026
...New DISCUSSION, AVIATION, MARINE...
.KEY MESSAGES...
Updated at 1023 PM CST Thu Jan 29 2026
- A cold front moving through overnight will bring colder
temperatures back to the region through Sunday with a Freeze
Watch in effect for portions of the region Saturday night into
Sunday.
- Low rain chances (10-30%) along the immediate coast and Gulf
waters tonight into Friday morning.
- Adverse marine conditions are expected Friday morning through
Saturday afternoon, with a Small Craft Advisory in effect
beginning at 5 AM Friday.
- Adverse beach are expected by Friday evening and potentially
through the weekend.
&&
.DISCUSSION...
Issued at 1023 PM CST Thu Jan 29 2026
A cold front will move through Deep South Texas and the Rio Grande
Valley tonight into Friday morning bringing cooler weather back to
the region. Showers ahead of the front will likely remain over the
waters, with the greatest chance (10-30%) over land being along the
coast.
While daytime high temperatures will be in the 50s and 60s through
the weekend, the main story will be the cold overnight temperatures.
Temperatures will fall to just above freezing across the Northern
Ranchlands with a (10-40%) chance of a few locations reaching the
freezing mark Friday night into Saturday morning. The best chance
(60-90%) for freezing temperatures will be Saturday night
across the Northern Ranchlands into the Upper Valley. There is a
low chance (10-30%) of a freeze Saturday night into early Sunday
morning across the Low/Mid Valley. A Freeze Watch has been issued
for inland Kenedy, Brooks, Jim Hogg, Zapata, Starr and northern
Hidalgo counties Saturday night into Sunday morning. Will continue
to closely monitor in case an expansion of the Watch is needed. A
gradual warming trend begins on Monday as low level southerly
flow returns.
Gusty northerly winds behind the front will likely lead to hazardous
coastal conditions with a High Risk of Rip Currents this weekend.
&&
.AVIATION...
(06Z TAFS)
Issued at 1023 PM CST Thu Jan 29 2026
MVFR conditions will prevail at HRL and BRO, with VFR at MFE
tonight. With that said a cold front moving through overnight may
bring with it some patchy fog and lowered ceilings with calmer
winds so TEMPO groups have been included for potential IFR
conditions. Once the front moves through early Friday morning,
conditions will begin to clear but northerly winds may gust to
around 25 kts in the afternoon.
&&
.MARINE...
Issued at 1023 PM CST Thu Jan 29 2026
A cold front is expected to arrive late tonight into Friday. A
Small Craft Advisory has been issued for all waters off the lower
Texas coast beginning at 5 am Friday. Rain chances will continue
tonight (30-50%) along and ahead of the aforementioned front.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 72 52 64 44 / 0 20 0 10
HARLINGEN 74 46 63 39 / 0 10 0 10
MCALLEN 76 50 66 42 / 0 10 0 10
RIO GRANDE CITY 76 47 66 37 / 0 0 10 10
SOUTH PADRE ISLAND 69 55 63 52 / 0 30 10 10
BAYVIEW/PORT ISABEL 71 51 63 46 / 0 20 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Freeze Watch from late Saturday night through Sunday morning for
TXZ248>252-353.
GM...Small Craft Advisory from 5 AM Friday to 3 PM CST Saturday for
GMZ130-132-135-150-155-170-175.
&&
SHORT TERM...68
LONG TERM....68
AVIATION...68The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 9:37 PM CST | Freeze Watch | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr, Zapata | 35 hr |
| Jan 30, 1:32 AM CST | High Surf Advisory | BRO | Cameron, Kenedy, Willacy | 40 hr |
Nearby
Rip Current Statements in Texas, 2026Every rip current statement in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.